Lymphocytic Hypophysitis

Citation data:

Vol: 5, Issue: 2

Publication Year:
2010
Usage 1940
Downloads 1806
Abstract Views 134
Repository URL:
https://jdc.jefferson.edu/jhnj/vol5/iss2/3
Author(s):
Singhal, Saurabh; Singh MD, Harminder; Furlong, Kevin; Kenyon, Lawrence C; Evans, James J.
article description
A 59 year-old female presented with visual problems in 2006, and was initially diagnosed with a pituitary macroadenoma on MRI (Figure 1). Preoperatively, the pituitary lesion decreased in size after the patient was started on steroids, raising the possibility of lymphoma and inflammatory conditions. Ultimately, endoscopic trans-nasal biopsy of the pituitary lesion revealed lymphocytic hypophysitis. She was treated with steroids for two years and developed several side effects from chronic steroid use, including Cushingoid features, diabetes, cataracts, weight-gain and osteopenia. As a result, she was subsequently treated with methotrexate and gradual weaning of the steroids.